Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 74, NWS Green Bay, WI

November 17, 2012

NWS Green Bay, WI issued this small craft advisory at Nov 17, 2012, 3:07 PM CST. It took effect at Nov 18, 2012, 12:00 AM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2012, 3:07 PM CST (21:07 UTC)
In effect from
Nov 18, 2012, 12:00 AM CST
Expired
Nov 19, 2012, 3:32 AM CST
In force
28 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WHUS73 KGRB 172107
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CST SAT NOV 17 2012

...INCREASING SOUTH WINDS AND BUILDING WAVES LATE TONIGHT INTO
MONDAY...

..GUSTY SOUTH WINDS AHEAD OF A WEAK COOL FRONT ACROSS THE UPPER
MIDWEST WILL GENERATE BUILDING WAVES OVER LAKE MICHIGAN...MAINLY
NORTH OF STURGEON BAY...THROUGH MONDAY

LMZ541-180515-
/O.NEW.KGRB.SC.Y.0074.121118T0600Z-121120T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
307 PM CST SAT NOV 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST MONDAY NIGHT. 

* WINDS...SOUTH WINDS OF 15 TO 25 KTS ARE EXPECTED.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT...AND 4 TO 7
  FT SUNDAY INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
018 
WHUS73 KGRB 180305
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CST SAT NOV 17 2012

...INCREASING SOUTH WINDS AND BUILDING WAVES LATE TONIGHT INTO
MONDAY...

..GUSTY SOUTH WINDS AHEAD OF A WEAK COOL FRONT ACROSS THE UPPER
MIDWEST WILL GENERATE BUILDING WAVES OVER LAKE MICHIGAN...MAINLY
NORTH OF STURGEON BAY...THROUGH MONDAY

LMZ541-181115-
/O.CON.KGRB.SC.Y.0074.121118T0600Z-121120T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
905 PM CST SAT NOV 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT...

* WINDS...SOUTH WINDS OF 15 TO 25 KTS ARE EXPECTED.

* WAVES...WAVES OF 3 TO 5 FT...WILL BUILD TO 4 TO 7 FT SUNDAY
  INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
539 
WHUS73 KGRB 180909
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 AM CST SUN NOV 18 2012

...PERSISTENT GUSTY SOUTH WINDS WILL CONTINUE INTO MONDAY...

..GUSTY SOUTH WINDS AHEAD OF A WEAK COOL FRONT ACROSS THE UPPER
MIDWEST WILL GENERATE BUILDING WAVES OVER LAKE MICHIGAN...MAINLY
NORTH OF STURGEON BAY...THROUGH MONDAY. 

LMZ541-181800-
/O.CON.KGRB.SC.Y.0074.000000T0000Z-121120T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
309 AM CST SUN NOV 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT...

* WINDS...SOUTH WINDS OF 15 TO 25 KTS ARE EXPECTED.

* WAVES...WAVES OF 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TH
724 
WHUS73 KGRB 181701
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1101 AM CST SUN NOV 18 2012

...PERSISTENT GUSTY SOUTH WINDS WILL CONTINUE INTO MONDAY...

..GUSTY SOUTH WINDS AHEAD OF A WEAK COOL FRONT ACROSS THE UPPER
MIDWEST WILL GENERATE BUILDING WAVES OVER LAKE MICHIGAN...MAINLY
NORTH OF STURGEON BAY...THROUGH MONDAY.

LMZ541-190115-
/O.CON.KGRB.SC.Y.0074.000000T0000Z-121120T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1101 AM CST SUN NOV 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT...

* WINDS...SOUTH WINDS OF 10 TO 20 KTS ARE EXPECTED.

* WAVES...WAVES OF 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
ECKBERG
797 
WHUS73 KGRB 182128
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CST SUN NOV 18 2012

...PERSISTENT SOUTH WINDS AND HIGH WAVES WILL CONTINUE INTO
MONDAY EVENING...

.PERSISTENT SOUTH WINDS AHEAD OF A WEAK COOL FRONT ACROSS THE
UPPER MIDWEST WILL CONTINUE TO PRODUCE HIGH WAVES OVER LAKE
MICHIGAN...MAINLY NORTH OF STURGEON BAY...THROUGH MONDAY EVENING.

LMZ541-190530-
/O.CON.KGRB.SC.Y.0074.000000T0000Z-121120T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
328 PM CST SUN NOV 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT...

* SOUTH WINDS OF 10 TO 20 KTS ARE EXPECTED.

* WAVES OF 3 TO 5 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
198 
WHUS73 KGRB 190327
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
927 PM CST SUN NOV 18 2012

...PERSISTENT SOUTH WINDS AND HIGH WAVES WILL CONTINUE INTO
MONDAY EVENING...

.PERSISTENT SOUTH WINDS AHEAD OF A WEAK COOL FRONT ACROSS THE
UPPER MIDWEST WILL CONTINUE TO PRODUCE HIGH WAVES OVER LAKE
MICHIGAN...MAINLY NORTH OF STURGEON BAY...THROUGH MONDAY EVENING.

LMZ541-191130-
/O.CON.KGRB.SC.Y.0074.000000T0000Z-121120T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
927 PM CST SUN NOV 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT...

* SOUTH WINDS OF 10 TO 20 KTS ARE EXPECTED.

* WAVES OF 3 TO 5 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
787 
WHUS73 KGRB 190932
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CST MON NOV 19 2012

...SOUTH WINDS GRADUALLY DIMINISHING...

.PERSISTENT SOUTH WINDS WILL CONTINUE TO CREATE WAVES NEAR SMALL
CRAFT CRITERIA CONDITIONS TODAY ALONG DOOR COUNTY/S LAKE MICHIGAN 
SHORELINE. 

LMZ541-191045-
/O.CAN.KGRB.SC.Y.0074.000000T0000Z-121120T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
332 AM CST MON NOV 19 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

TH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 2:02 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Nov 17, 2:02 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
202 PM CST SAT NOV 17 2012

.SHORT TERM...TONIGHT AND SUNDAY.

LOW CLOUDS JUST ABOUT GONE OVER FAR NE WISC. TEMPS WARMED UP
QUICKLY AS BOUNDARY LAYER MIXED. HIGH CLOUDS OVER MN AND IA...
ASSOCIATED WITH SYSTEM IN THE WEST...MOVING INTO REGION. HIGH
CLOUDS AND A LITTLE MORE WIND OVERNIGHT SHOULD PREVENT WIDESPREAD
LOW CLOUD/FOG FORMATION.

MID OR HIGH CLOUDS SHOULD BE AROUND FOR SUNDAY...BUT ENOUGH
MIXING EXPECTED TO BOOST TEMPS AGAIN INTO THE 50S ACROSS MUCH OF
AREA. 17/12Z GFS MOS GUIDANCE WAS RUNNING TOO COOL WITH 3-HOURLY
TEMPS THIS AFTN...SO THINK GUID TEMPS FOR SUNDAY SEVERAL DEGS TOO
COOL. FCST TEMPS CLOSER TO NAM MOS.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN FCST CONCERNS
ARE TEMPERATURES THROUGHOUT THE PERIOD...AND SMALL PCPN CHCS ON MONDAY
AND MONDAY NIGHT.

HAVE CONTINUED THE SMALL POPS FOR MONDAY AND MONDAY NIGHT...AS A
S/W TROF AND WEAK PACIFIC COLD FRONT MOVE THROUGH THE REGION. MOISTURE
AND FORCING ARE NOT IMPRESSIVE...SO ONLY EXPECTING A FEW HUNDREDTHS
OF AN INCH AT ANY GIVEN LOCATION. WITH MILD AIR IN PLACE...PCPN TYPE
SHOULD BE ALL RAIN.

HIGH PRESSURE WILL BRING CLEARING SKIES BY TUESDAY AFTERNOON. AS
THIS HIGH SHIFTS EAST ON TUESDAY NIGHT AND WEDNESDAY...RETURN FLOW
WILL BRING ANOTHER SURGE OF MILDER AIR INTO THE REGION. WEDNESDAY
IS SETTING UP AS THE WARMEST DAY OF THE WEEK...WITH MID TO UPPER 50S
ACROSS MOST OF THE CWA. WOULD NOT BE SURPRISED TO SEE A 60 DEGREE
READING IN THE TYPICAL WARM SPOTS IN CENTRAL WI.

MODELS HAVE COME INTO GOOD GENERAL AGREEMENT CONCERNING A COLD
FRONTAL PASSAGE ON THANKSGIVING DAY AND EVENING...BUT LITTLE PCPN
IS EXPECTED DUE TO A LACK OF MOISTURE. THIS FRONT IS EXPECTED TO
BRING TEMPS BACK TO NORMAL FOR THE END OF THE WEEK.
&&

.AVIATION...CIGS AND VSBYS IMPROVING WITH VFR CONDITIONS BECOMING
THE NORM ACROSS MOST OF NE WI FOR THE AFTERNOON. VFR WILL THEN
CONTINUE INTO SUNDAY. S WINDS WILL INCREASE A BIT AHEAD OF NEXT
WEATHER SYSTEM.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JKL/TSK
Hazardous weather outlook, Nov 17, 2:40 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CST SAT NOV 17 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
240 PM CST SAT NOV 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ521-522-541>543-182045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
240 PM CST SAT NOV 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

INCREASING SOUTH WINDS MAY GENERATE WAVES GREATER THAN 4 FEET ON
LAKE MICHIGAN LATE TONIGHT...ESPECIALLY NORTH OF STURGEON BAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

PERSISTENT SOUTH WINDS MAY GENERATE WAVES GREATER THAN 4 FEET ON
LAKE MICHIGAN SUNDAY THROUGH MONDAY EVENING...ESPECIALLY NORTH OF
STURGEON BAY.

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.